Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Fainting and hands tingling after taking generic Topiramate for migraine

Hi, may I answer your question. I started having these systoms a week ago. My heart rate 58, blood pressure 145/91, felt like I was going to pass out, went back to normal in an hour, but hands tingled. Have had 2 episodes since, 5 months, ago I started taking generic topiramate instead of topaman for migrains could this cause these systoms?
Asked On : Thu, 10 May 2012
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hi topiramate is a carbonic anhydrase inhibitor thereby it causes metabolic acidosis which can manifest as tingling and numbness this can be avoided by slow titration of the drug and treated by slow administration of oral bicarbonate if co2 levels are in the range of 15-18m eq /lt.
Answered: Fri, 24 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor